Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
200 Doctors are Online

Child has fever, vomiting, nausea. Taken Tylenol and Ibuprofen. Green diarrhea, no abdominal pain. Reason?

My six yr old started vomiting on sun eve. He vomited three times that night and slept. The next a.m. Had fever 101-102 only wanted water and Gatorade, the orange kind. No more vomiting but nausea. He ate at noon, soup, and at dinner had a turkey sandwich. We adm. Tylenol and ibuprophen alternately.he saw his pediatrician at noon yesterday. No antibiotics were prescribed. We also started some tussin for a slight cough that started yesterday. Today he is eating but started with neon green diarreah . No abdominal pain . He still has a slight fever. Can you explain why the bright green diarreah?
Asked On : Sun, 23 Dec 2012
Answers:  2 Views:  83
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Pediatrician 's  Response

You have not mentioned the frequency or consistency of loose stools.

Bile secreted in small intestine if rapidly passes through rest of the large intestine as happens in diarrhea -due to increased movement of the intestines- the stools will be green in colour.

If there is no blood in stools/ no high grade fever/ no abdominal pain- its likely to be viral. In such a case, antibiotics will not be needed.
Be sure he drinks and eats well. Give him plenty of curds, water, ORS, vegetable soups, rice based food etc. Avoid fruit juices.
Be sure he passes urine atleast 4 to 5 times a day.
You may give probiotic sachets like Econorm/ Bifilac.

In case he does not drink well/ his urine output is low/ he is tired/ has high grade fever/ you see blood in stools- you might have to visit your Pediatrician again.

Hope my answer helps you.
Wish your son a speedy recovery.
Answered: Mon, 24 Dec 2012
I find this answer helpful
Pediatrician Dr. Sumitra Kumar Mukherjee's  Response
Dear stacy I think your son may have got viral infection for which
he got high tempareture and vomiting. Make sure he take adequate fluid
to kep hydration. Please give him Diarolyte or Electrol dissolving 1 sachet
in 300mi boiled and cool water frquently. you can buy them over the counter.
I think give him paracetamol syrup 500mgm 3-4 times daily for the temp.
Better avoid Ibuprofen which irrtates stomach.Please do not worry about
green diarrhoea. The green colour of the stool is due to bile. Ir quite often
if diarrhoea occurs in empty stomach. Iwish your son will better soon.
Kindest regards Dr.S.K.Mukherjee
Answered: Mon, 24 Dec 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor